JUAN J. GRAU, M.D.; JORDI ESTAPE, M.D.; MONTSERRAT DANIELS, M.D.; MARIA C. GUZMAN, M.D.; PEDRO SANTABARBARA, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: With more extensive use of cisplatin, new side effects of this chemotherapeutic agent are reported with increasing frequency (1). A better knowledge of these side effects has allowed physicians to try higher doses of cisplatin to obtain better results. As a result, gastrointestinal, renal, auditory, and bone marrow toxicities have increased in frequency (2).
We have recently noticed an increase in plasma iron levels after administration of cisplatin. Plasma iron levels obtained before and after treatment were compared in 20 patients with stage III lung cancer.
Serum samples for iron determination were obtained just before the first
GRAU JJ, ESTAPE J, DANIELS M, GUZMAN MC, SANTABARBARA P. Cisplatin and Plasma Iron Levels. Ann Intern Med. 1985;103:158–159. doi: 10.7326/0003-4819-103-1-158_2
Download citation file:
Published: Ann Intern Med. 1985;103(1):158-159.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use